MAUDE Adverse Event Report: MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAG 250

MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAG 250
Model Number 74401
Medical Device Problem Codes Fracture (1260); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported a bag that ruptured upon thawing.The patient was treated with backup material.For the cryomacs freezing bag 250 batch: 7220400221, with regard to the complaint, no deviation concerning the manufacturing process occurred.No anomalies occurred during the process.The complaint rate for this failure of this lot is below (b)(4).For investigation a filled questionnaire and pictures were available.According to the questionnaire the following investigation and statements could be made: the event were observed during thaw.The customer did use metal cassettes for freezing, but not for storage.A controlled rate freezer was used.An overwrap bag was not used for freezing.The filling volume was 65 ml (30 - 70 ml are recommended).The freezing bag was stored in the vapor phase of ln2 as intended.According to the pictures the bag cracked at the edge at the upper part of the bag near one of the spike ports and the bag label pocket.According to the crack pattern it cannot be excluded, that an air bubble was trapped at the cracked part of the bag.The issue is likely caused by physical stress, e.G.Mechanical impact during handling in combination with an improper user handling during the freezing procedure.It is suspected, that an air bubble has been trapped inside the bag at the cracked part of the bag.Air should absolutely be avoided in the sealed freezing bags as it will expand after the freezing process and may cause a bag breakage.According to the questionnaire no overwrap bag was used and a metal cassette was only used for freezing, not for storage, which are deviations from the recommended freezing process.
 
Additional Manufacturer Narrative
Imdrf a code 3191: "opening causing substantial loss of material after thawing".

Brand Name
CRYOMACS FREEZING BAG 250
Common Device Name
CRYOMACS FREEZING BAG 250
Manufacturer (Section D)
MILTENYI BIOTEC B.V. & CO. KG
friedrich-ebert-str. 68
bergisch gladbach, 51429
GM  51429
Manufacturer (Section G)
MILTENYI BIOTEC B.V. & CO. KG
friedrich-ebert-str. 68
bergisch gladbach, 51429
GM   51429
Manufacturer Contact
bettina-judith höhlich
friedrich-ebert-str. 68
bergisch gladbach, 51429
GM   51429
MDR Report Key16589124
Report Number3005290010-2023-00005
Device Sequence Number14875699
Product Code KSR
UDI-Device Identifier04049934000287
UDI-Public04049934000287
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
BK090020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number74401
Device Catalogue Number200-074-401
Device Lot Number7220400221
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2023
Initial Report FDA Received Date03/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown